Scleroderma & Raynaud's UK (SRUK)
7,239 members3,434 posts

Skin changes in systemic sclerosis

Skin changes in systemic sclerosis

Hey you lovely lot ! I have some new skin changes, little red dots in.patches and wondered if anyone else has similar and if it's just to be expected as part of systemic sclerosis

13 Replies
oldestnewest

Hello Sylvia, I also have these red dots, on my legs, arms and face, I dont know whether its Ssc related, but I dont remember having them before I was diagnosed.

Reply

Same here. It's part of scleroderma. My dermatologist told me today it would be $150.00 to have the big ones removed from my face. Also that they could come back ! Ugh! There broken blood vessels you guys. God Bless

Reply

I have these too and my face, fingertips and legs are increasingly covered in them.

I’m told by my vascular doctor I don’t have Systemic Sclerosis but I do have Sjögren’s, Raynaud’s and probable Ehlers Danlos Syndrome, with skin that tears, scars and bruises very easily. Basically he explained that burst capillaries are often part of the inflammatory process with all connective tissue diseases. But for many otherwise healthy people this happens too as a normal part of the ageing process. So it’s not diagnostic when it happens on legs he says.

3 likes
Reply

Thanks for your time in replying z xx

1 like
Reply

Hey hon, looks like telangi to me...inflamed blood vessels. Nothing to stress about. Definitely part of the scleroderma package. I have loads of the unattractive looking lovelies...you name a place on my body and I will find you one! I wish they were a bit more discerning about where they went...I would like them to locate themselves where others can't see...i.e. not in the middle of my face, nose, lips and neck!!!! Grrrrr :)

Lxxx

3 likes
Reply

Your information is always so good ! I love looking out for your replies ! I am having a slightly tough time after London marathon!! All sorts of odd things are happening!! Lol oh the joys!

Reply

Hi hon, I think your body is probably just reacclimatising after the extreme situation of 26 and a bit miles on a very hot day in London! :) I bet if we asked any of the runners their bodies would also still be experiencing the after effects so give yourself chance and try not too worry that you have done yourself irreparable damage.

However, when you say odd are we talking about things that might be worth a chat about with a GP, or your Consultant? I can't remember who you are under Rheumatology wise, but do they have a Helpline so you could have a chat to someone? Anything that is out of the ordinary it might be best to nip it in the bud rather than waiting for it to progress.

Hugs

Lxxx

Reply

So I have experienced the little red dots, spider viens, pain in my shin bone (actually in my bone or it feels like it) the muscles in my arms hurt after using them after a couple of mins like my legs would after running 10 miles! I have had my prescription doubled temporarily for acid reflux to try and get it back under control !!

Reply

Hmmm, given what you have just done I wouldn't be too worried because I would think it was a response to the stress your body has been under but it might be worth getting your GP to check your inflammatory markers (ESR, CRP), your liver function (LFTs), Full blood count (FBC) and kidney (Us and Es) in case the extreme event has caused a bit of a flare in the condition.

What are you on for reflux? It might worth be changing the drug if it is not controlling things well.

Lx

Reply

I'm on pantaprozile, which was doing fine but my gp has doubled the dose for 4 to 6 weeks to try and re-establish control as he also thinks it's a flare up. Did a phone consult with him last week! I'm sure it is just the stresses that running has caused, although I have run since the marathon

Reply

I have the same thing but started out as wire loop. I have scares on my neck and white plugs come out of my skin even things that pop like eggs? Does anyone have this problem.?

1 like
Reply

Hello Sylvia. I too have those strange red dots. When I was first diagnosed they were all over my legs. Now after two years of the relevant medication (I take hydroxychloroquine) they're just on my face. They come and go in various numbers and they also appear on my head. The ones on my legs are still there but faded to a brown colour so I look like I have a patchy tan. They are the T bit of CREST syndrome which I was diagnosed with. But I understand it's also called systemic sclerosis. The T stands for ​Telangiectasia - the medical term for our red spots which are one of the symptoms for ScS or CREST syndrome. I think they're something we have to put up with. I also get horrible black bruises which seem to appear instantly from the slightest knock. The other day I got one on the back of my hand just from tucking my shirt into my jeans waistband - crazy. Hope you don't find your 'spots' too worrying.

1 like
Reply

Thank you so much. I only have to touch myself to get a bruise these days !! They never hurt and I never remember getting them !!

1 like
Reply

You may also like...